MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE ALPINE; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1145300-38
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Activation Failure (3270)
Health Effect - Clinical Codes Embolism (1829); Foreign Body In Patient (2687)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported the procedure was to treat a lesion in the right coronary artery (rca).Two stents were successfully deployed without issues.A 3.0x38mm otw xience alpine stent delivery system (sds) was advanced to the lesion.An attempt was made to inflate the balloon however a hissing sound was heard and the balloon did not inflate.It was unknown if the hissing was coming from the hub of the sds or the non-abbott indeflator therefore the decision was made to remove the sds however during removal the stent dislodged and embolized to the rca.No intervention was performed and the stent remains in the rca.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported stent dislodgment was confirmed.The reported activation failure could not be confirmed due to the condition the device was returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation was unable to determine a conclusive cause for the reported activation failure.During removal from the anatomy the stent likely interacted with the anatomy and/or tortuosity of the patient causing the reported stent dislodgement and subsequent embolism and foreign body in patient.The reported patient effects of thrombosis and cardiac arrest are listed in the xience alpine everolimus eluting coronary stent systems instructions for use as a known patient effect(s) of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE ALPINE
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9777160
Report Number2024168-2020-01923
Device Sequence Number16716510
Product Code NIQ
UDI-Device Identifier08717648200113
UDI-Public08717648200113
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2020
Device Model Number1145300-38
Device Catalogue Number1145300-38
Device Lot Number7051041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/24/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 DEPLOYED STENTS; ENCORE INDEFLATOR
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient Weight112